Differential and Integral Equations

Uniqueness for the BGK-equation in $\mathbb{R}^N$ and rate of convergence for a semi-discrete scheme

Stéphane Mischler

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We prove estimates, in weighted $L^\infty$ spaces, for solutions of the BGK equation in the whole space and lower bound on the associated macroscopic density. $L^\infty$ bound on the macroscopic object $\rho, u$ and $T$ are deduced. Then we may show uniqueness of the solution of the BGK equation with $L^\infty$-bound assumption on the initial data, propagation of estimates on derivatives. As an application, with a BV-bound assumption on the initial data we get the convergence with rate $(\Delta t)^{1/2}$ of a time semi-discretized scheme to the solution.

Article information

Differential Integral Equations, Volume 9, Number 5 (1996), 1119-1138.

First available in Project Euclid: 6 May 2013

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 82C40: Kinetic theory of gases
Secondary: 65M06: Finite difference methods 76P05: Rarefied gas flows, Boltzmann equation [See also 82B40, 82C40, 82D05]


Mischler, Stéphane. Uniqueness for the BGK-equation in $\mathbb{R}^N$ and rate of convergence for a semi-discrete scheme. Differential Integral Equations 9 (1996), no. 5, 1119--1138. https://projecteuclid.org/euclid.die/1367871533

Export citation